Levothyroxine upped

Spoke with my GP today about another issue (chest infection) and I also mentioned that although my recent bloods showed I am in the range I am still symptomatic with puffy face, hands, constipation, feeling really sluggish and bad in the morning etc, she has upped me from 75 to 100 with a review in the Spring.

I think I will alternate this dosage for a while to get me used to it, I don't want to have the anxiety/palpitations etc. Other thing is I think I should stick with Wockhardt 4 x 25mg rather than another brand?

Also I have the most awful hot flashes, don't think this is meno related I have had them for years but I am wondering if they might increase with this, so I will take it slowly to see.

Thoughts please?

3 Replies

oldestnewest
  • Gillybean129, If you are sensitive to dose increases 75/100mcg alternate days for a week or two will be a gentler way of increasing. If you have sensitivity to other brands tell your pharmacist you need to stick with Wockhardt.

    Ask your GP for blood test to check whether you are peri or menopausal as you are having hot flushes.

    __________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Gillybean,

    I see you have been a member for about 2.5 years and are still unwell. You don't have any thyroid history in your Profile so I think because of your clear clinical symptoms that your dose hasn't been high enough for a while. Unless of course you found levo quite difficult to take. It would have been nice if your GP could have prescribed some T3 but I know many wont do so.

    If you've been happy with Wockhard stick with it.

  • A lot of people get hot flashes if they are undermedicated - sweating isn't always a sign of going hyper. I find my heat regulation system just isn't very good - when I get into bed at night I almost instantly overheat, then throw all the bedclothes off until I cool down, then start to put them back again, not too quickly or I overheat again. It might take 20 minutes or so before I get comfortable enough to fall asleep. If I get up in the night it sometimes starts again. Very odd but I don't think it's menopause because I never get hot flashes any other time of day. I put it down to hypothyroidism.

You may also like...